MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE COHERE CERVICAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

NUVASIVE INC. NUVASIVE COHERE CERVICAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 4071427P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was returned for evaluation as it remains in-situ and no radiographs, images or test results were provided so the complaint could not be confirmed.Review of the reported event identified the patient experience extreme dysphagia and trouble swallowing four days post-operative and had to be readmitted for treatment but has since recuperated.Dysphagia is a well known complication of cervical surgery and appears to be the result of swelling resulting from surgical trauma and the patients healing process, the implants remain in place and the patient reportedly doing well.No additional investigation required.Manufacturing review: no lot code information was provided so a complete manufacturing review could not be completed.Although review of ncmr records and similar events notes no non-conformances with respect to material type, treatments or dimensions that may have caused or contributed to this mode of failure.Labeling review: "contraindications: contraindications include, but are not limited to: 1.Infection, local to the operative site.2.Signs of local inflammation.3.Patients with known sensitivity to the materials implanted." "contraindications patients with foreign body sensitivity, suspected or documented material allergy or intolerance.Where material sensitivity is suspected, appropriate tests should be conducted and sensitivity rules out prior to implantation." "potential adverse events and complications potential adverse effects resulting from use of the cohere cervical interbody fusion device include, but are not limited to, the following.Sensitivity, allergies, or other reaction to the device material.Tissue reactions including macrophage and foreign body reactions adjacent to implants.Pain, discomfort and abnormal sensations due to presence of the implant.Adverse effects may necessitate re-operation, revision or removal surgery.Implant removal should be followed by adequate postoperative management." "warnings, cautions and precautions.Do not modify the implant.Modified devices may not perform as intended and could result in patient injury.The cohere cervical interbody fusion device should be used only by those physicians who have been trained in the appropriate, specialized procedures.Knowledge of appropriate surgical techniques, instrumentation, proper selection and placement of implants and postoperative patient care and management are essential to a successful outcome.Correct selection of cohere cervical interbody fusion device components is extremely important.Carefully select the appropriate device size based on the needs of each individual patient." "patient selection information the surgeon is responsible for patient selection.The surgeon is responsible for understanding the appropriate indications and contraindications associated with the device and selecting the surgical procedures and techniques determined to be the best for each individual patient.Each surgeon must evaluate the appropriateness of the device and the procedure used to implant the device based on his/her own training experience." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at." 9402598-en f-01/2021.
 
Event or Problem Description
The event was identified during a review of the cervical interbody pmcf study, the report identified that on (b)(6) 2024 a patient underwent a two level anterior cervical discectomy fusion procedure at c4/5 and c5/6.On (b)(6) 2024 the patient complains of substantial dysphagia post-operatively.Patient admitted to hospital for iv steroids and fluids since the patient has not been able to eat or drink very well.At 2 wk follow-up, dysphagia is improving, but not completely resolved.

Brand Name
NUVASIVE COHERE CERVICAL INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd
san diego, CA 92121
MDR Report Key20487045
Report Number2031966-2024-00268
Device Sequence Number4096265
Product Code ODP
UDI-Device Identifier00887517056320
UDI-Public887517056320
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K231735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4071427P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale